Alert archive / Utah / Wind Chill Warnings in 2023
Wind Chill Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind chill warning at Jan 30, 2023, 2:11 PM MST for 10 counties in Utah; Uinta County, Wyoming. It took effect at Jan 30, 2023, 5:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2023, 2:11 PM MST (21:11 UTC)
- In effect from
- Jan 30, 2023, 5:00 PM MST
- Expired
- Jan 31, 2023, 10:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Cache County, UT, Davis County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Rich County, UT, Washington County, UT, Weber County, UT, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 133 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS45 KSLC 302111 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 211 PM MST Mon Jan 30 2023 UTZ122-311700- /O.NEW.KSLC.WC.W.0002.230131T0300Z-230131T1700Z/ /O.CON.KSLC.WW.Y.0009.000000T0000Z-230131T0200Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 211 PM MST Mon Jan 30 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills 10 to 20 degrees below zero. For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. * WHERE...Southwest Utah. * WHEN...For the Wind Chill Warning, from 8 PM this evening to 10 AM MST Tuesday. For the Winter Weather Advisory, until 7 PM MST this evening. * IMPACTS...Plan on slippery road conditions. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ109-311700- /O.UPG.KSLC.WC.A.0002.230131T0200Z-230131T1900Z/ /O.NEW.KSLC.WC.W.0002.230131T0000Z-230131T1700Z/ Bear Lake and Bear River Valley- Including the cities of Woodruff, Randolph, and Garden City 211 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Near Bear Lake, wind chills as low as 15 below zero. In the Bear River Valley, wind chills as low as 40 below zero. * WHERE...Bear Lake and Bear River Valley. * WHEN...Until 10 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ103-107-311700- /O.UPG.KSLC.WC.A.0002.230131T0200Z-230131T1900Z/ /O.NEW.KSLC.WC.W.0002.230131T0300Z-230131T1700Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 211 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. For Eastern Box Elder County, wind chills from 10 below to 20 below zero, coldest near Tremonton. For the Cache Valley, wind chills as low as 30 below zero. * WHERE...Eastern Box Elder County and Cache Valley/Utah Portion. * WHEN...From 8 PM this evening to 10 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ104-311700- /O.UPG.KSLC.WC.A.0002.230131T0200Z-230131T1900Z/ /O.NEW.KSLC.WC.W.0002.230131T0500Z-230131T1700Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 211 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 10 below zero. * WHERE...Northern Wasatch Front. * WHEN...From 10 PM this evening to 10 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ WYZ021-311700- /O.NEW.KSLC.WC.W.0002.230131T0500Z-230131T1700Z/ Southwest Wyoming- Including the cities of Evanston and Lyman 211 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Southwest Wyoming. * WHEN...From 10 PM this evening to 10 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ115-311700- /O.NEW.KSLC.WC.W.0002.230131T0900Z-230131T1700Z/ Western Millard and Juab Counties- Including the cities of Delta and Little Sahara 211 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Western Millard and Juab Counties. * WHEN...From 2 AM to 10 AM MST Tuesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ125-310200- /O.CON.KSLC.WW.Y.0009.000000T0000Z-230131T0200Z/ Southern Mountains- Including the cities of Brian Head and Alton 211 PM MST Mon Jan 30 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to 2 inches. * WHERE...Southern Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
041 WWUS45 KSLC 310156 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 656 PM MST Mon Jan 30 2023 UTZ122-311200- /O.EXP.KSLC.WW.Y.0009.000000T0000Z-230131T0200Z/ /O.EXT.KSLC.WC.W.0002.230131T0200Z-230131T1700Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 656 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST TUESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * WHAT...Dangerously cold wind chills expected. Wind chills 10 to 20 below zero. * WHERE...Southwest Utah. * WHEN...Until 10 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ125-310300- /O.EXP.KSLC.WW.Y.0009.000000T0000Z-230131T0200Z/ Southern Mountains- Including the cities of Brian Head and Alton 656 PM MST Mon Jan 30 2023 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Snow will continue to taper off over the southern mountains of Utah. Little or no additional accumulation is expected. $$ UTZ103-104-107-311200- /O.EXT.KSLC.WC.W.0002.230131T0200Z-230131T1700Z/ Eastern Box Elder County-Northern Wasatch Front- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Logan, and Smithfield 656 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. For Eastern Box Elder County and the northern Wasatch Front, wind chills from 10 below to 20 below zero, coldest near Tremonton. For the Cache Valley, wind chills as low as 30 below zero. * WHERE...Eastern Box Elder County, Northern Wasatch Front and Cache Valley/Utah Portion. * WHEN...Until 10 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ109-311200- /O.CON.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Bear Lake and Bear River Valley- Including the cities of Woodruff, Randolph, and Garden City 656 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills. Near Bear Lake, wind chills as low as 15 below zero. In the Bear River Valley, wind chills as low as 40 below zero. * WHERE...Bear Lake and Bear River Valley. * WHEN...Until 10 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ WYZ021-311200- /O.CON.KSLC.WC.W.0002.230131T0500Z-230131T1700Z/ Southwest Wyoming- Including the cities of Evanston and Lyman 656 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Southwest Wyoming. * WHEN...From 10 PM this evening to 10 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ115-311200- /O.CON.KSLC.WC.W.0002.230131T0900Z-230131T1700Z/ Western Millard and Juab Counties- Including the cities of Delta and Little Sahara 656 PM MST Mon Jan 30 2023 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM MST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Western Millard and Juab Counties. * WHEN...From 2 AM to 10 AM MST Tuesday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
076 WWUS45 KSLC 310937 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 237 AM MST Tue Jan 31 2023 UTZ109-311700- /O.CON.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Bear Lake and Bear River Valley- Including the cities of Woodruff, Randolph, and Garden City 237 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills. Near Bear Lake, wind chills as low as 15 below zero. In the Bear River Valley, wind chills as low as 40 below zero. * WHERE...Bear Lake and Bear River Valley. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ103-104-107-122-311700- /O.CON.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Eastern Box Elder County-Northern Wasatch Front- Cache Valley/Utah Portion-Southwest Utah- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Logan, Smithfield, Beaver, Cedar City, and Milford 237 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills. For Eastern Box Elder County and the northern Wasatch Front, wind chills from 10 below to 20 below zero, coldest near Tremonton. For the Cache Valley, wind chills as low as 30 below zero. * WHERE...Eastern Box Elder County, Northern Wasatch Front, Cache Valley/Utah Portion and Southwest Utah. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ WYZ021-311700- /O.CON.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Southwest Wyoming- Including the cities of Evanston and Lyman 237 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest Wyoming. * WHEN...Until 10 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ UTZ115-311700- /O.CON.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Western Millard and Juab Counties- Including the cities of Delta and Little Sahara 237 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills. Wind chills as low as 15 below zero. * WHERE...Western Millard and Juab Counties. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
476 WWUS45 KSLC 311659 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 959 AM MST Tue Jan 31 2023 UTZ109-311800- /O.EXP.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Bear Lake and Bear River Valley- Including the cities of Woodruff, Randolph, and Garden City 959 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... Temperatures are beginning to warm throughout the warned area, and will continue to warm through the day... Though localized areas of very cold temperatures will remain through the morning. $$ UTZ103-104-107-122-311800- /O.EXP.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Eastern Box Elder County-Northern Wasatch Front- Cache Valley/Utah Portion-Southwest Utah- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Logan, Smithfield, Beaver, Cedar City, and Milford 959 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... Temperatures are beginning to warm throughout the warned area, and will continue to warm through the day... Though localized areas of very cold temperatures will remain through the morning. $$ WYZ021-311800- /O.EXP.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Southwest Wyoming- Including the cities of Evanston and Lyman 959 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... Temperatures are beginning to warm throughout the warned area, and will continue to warm through the day... Though localized areas of very cold temperatures will remain through the morning. $$ UTZ115-311800- /O.EXP.KSLC.WC.W.0002.000000T0000Z-230131T1700Z/ Western Millard and Juab Counties- Including the cities of Delta and Little Sahara 959 AM MST Tue Jan 31 2023 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... Temperatures are beginning to warm throughout the warned area, and will continue to warm through the day... Though localized areas of very cold temperatures will remain through the morning. $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind chill warning went out at Jan 30, 3:55 AM MST, 10 hours 16 minutes earlier.
Area forecast discussion, Jan 30, 3:55 AM MST, 10 hours 16 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
355 AM MST Mon Jan 30 2023
.SYNOPSIS...Precipitation will continue during the day over
southern Utah along a cold front, with rather abnormally cold
temperatures moving in behind it. The front will exit the area
tonight, allowing high pressure to build over the next several
days.
&&
.SHORT TERM (Through 12Z Wednesday)...An upper low has slid south
into southern California this morning as the associated cold front
stretches over southern Utah. Earlier snow for northern Utah has
all but ended and have allowed going Winter Weather Advisories for
those areas to expire on schedule at 2am. However, given the
arctic airmass that has moved into the area behind the front,
rather cold wind chills will remain an issue into the morning and
likely for tonight into tomorrow morning as well.
Radar indicates a band of precipitation, primarily snow, focused
along the front but generally patchy in nature. Coverage of precip
along the band is expected to increase this afternoon and into the
evening as the California low tracks eastward, allowing for
increased fgen forcing. Remaining Winter Weather Advisory cover
the highest threat area well. As the low combines with a second
trough from the north late this afternoon into this evening, it is
expected to weaken as it continues southeast, and the frontal
band should do the same, ending precip across the area by early
Tuesday.
With the trough exiting and high pressure beginning to move in,
the clearing will combine with the bitterly cold airmass to
produce some of the coldest temperatures of the season so far for
many locations across Utah and southwest Wyoming. Associated N/NE
flow with a notable pressure gradient and cold advection over
southwest Utah may result in some strong and gusty gap winds in
prone areas of Washington county tonight into Tuesday morning.
Will let the day shift monitor trends and determine the need for
headlines, if any. By Tuesday afternoon, the flow flips more
northwesterly due to the influence of the building ridge, and the
associated warm advection will allow for some slightly less cold
maxes for Tuesday afternoon.
.LONG TERM (After 12Z Wednesday)...A period of quiet weather
returns to the eastern Great Basin region by the middle of the week
as an upstream ridge over the eastern Pacific begins building into
the Interior West. Under the influence of ridging H7 temperatures
will warm, generating low-level inversion conditions. What this
means for the forecast area is that higher elevation areas will be
much warmer than lower lying western valleys and the Uinta Basin. In
addition to slowly warming temperatures, valley inversions will
likely aid in the trapping of pollutants which may lead to an
increase in haze along the Wasatch Front and Cache Valley. Have
indicated this trend in the forecast.
Through Friday, the temperature forecast remains one of the more
uncertain aspects of this period due to potential for limited
warming under these inversions, especially for areas with recent
valley snowfall. While NBM 10th percentile high temperature forecast
for Salt Lake City (Logan) is only 31 and 36 (25 and 29) for
Wednesday and Thursday, thinking that the model is struggling to
capture the reality of how cold these valley areas can be during a
setup like this. Have trended temperatures across western valleys
and the Uinta Basin more toward 10th percentile ranges, but thinking
we could end up even colder than that. The good news, however, is
that we won't be dealing with much wind at all, so apparent
temperatures won't be much lower than the ambient temperatures.
Moving into the end of the week, models remain consistent with the
temporary breakdown of the ridge as a weak trough translates across
the western U.S. While we do bring some relief from the mid-level
ridge, it is important to note that all ensemble clusters maintain
above average or near normal 500mb heights as this trough rolls
through. Even with the "deeper" trough solutions as presented by 30-
35% of GEFS and Canadian ensemble members, precipitation amounts are
still only expected to be on the lower end. In general though,
thinking that the northern two-thirds of the forecast area will be
favored for snowfall in both mountain and valley areas. For northern
and central mountains, it may be hard to break past the 0.25" QPF/ 6
inch snow threshold, but we'll continue to monitor trends going
forward. For valley areas, thinking total precipitation will be
under 0.1" QPF and 1-2 inches of snow... so minimal impact. Again,
will monitor trends.
Thereafter, ensemble guidance has remained consistent in suggesting
an active troughing pattern resuming by early next week. So think of
this initial trough late in the week as the small domino beginning
to knock down bigger dominoes. All signs are pointing toward a deeper
system moving in early in the week, with better potential for
impactful snowfall in the mountains and valleys. Bottom line,
ensembles are in strong support of mean troughing over the West...
so this period of ridging we're going into is only temporary.
&&
.AVIATION...KSLC...VFR conditions will be maintained under
increasingly clear skies. Low hanging clouds are expected to linger
to the south of the airfield through the morning, where obscuration
of local topography will continue. There is a 30% chance that these
low clouds, with bases around 5000ft AGL, will build back over the
airfield. After ~18Z, these clouds are expected to dissipate.
Otherwise, light northwesterly flow will prevail over the airfield.
Rest of Utah and Southwest Wyoming...For the northern third of Utah
and southwest Wyoming, VFR conditions are expected under largely
clear skies. South of ~KU42, low hanging clouds with bases between
4000-6000ft AGL will prevail through ~18Z, dissipating thereafter.
For areas south of ~KDTA, scattered to widespread snow showers will
prevail through much of the day, bringing low end MVFR to IFR
conditions. After ~00Z, the southern third of Utah will gradually
clear, however, areas of mountain obscuration are likely to
continue, especially near KBCE, KCDC, and KSGU.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Chill Warning until noon MST today for UTZ101-103-104-107.
Wind Chill Watch from this evening through Tuesday morning for
UTZ103-104-107.
Winter Weather Advisory until 8 AM MST this morning for
UTZ115>118.
Winter Weather Advisory until 7 PM MST this evening for UTZ122-
125.
WY...None.
&&
SHORT TERM...Traphagan
LONG TERM/AVIATION...Webber
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityNearby
Wind Chill Warnings in Utah, 2023Wind Chill Warnings in Wyoming, 2023Every wind chill warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.